Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 221, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 7, 2003, 8:07 PM CDT for Lynn County, Terry County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2003, 8:07 PM CDT (01:07 UTC)
- Expired
- Sep 7, 2003, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 080107
SVRLBB
TXC305-445-080145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT SUN SEP 7 2003
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LYNN COUNTY IN NORTHWEST TEXAS
TERRY COUNTY IN NORTHWEST TEXAS
* UNTIL 845 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS 8 MILES SOUTHEAST OF BROWNFIELD...OR ABOUT 10 MILES
NORTHWEST OF NEW MOORE...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
NEW MOORE...
O DONNELL...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3320 10220 3315 10227 3296 10214 3296 10179
3320 10197
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:46 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 7, 3:46 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT SUN SEP 07 2003 .DAY ONE... WARM ADVECTION SHOWERS WITH ISOLD THUNDER WILL PERSIST AND GRADUALLY SHIFT EASTWARD LATE THIS AFTERNOON. MEANWHILE...ATMOSPHERE LOOKS PRIMED FOR MORE CONVECTION...THIS TIME ROOTED IN THE BOUNDARY LAYER...OVER THE WESTERN COUNTIES THIS EVENING AND AREAWIDE TONIGHT. UPPER TROUGH WAS LOCATED THIS MORNING FROM EASTERN COLORADO SOUTH INTO NEW MEXICO...WITH 50 KNOT 300 MB JET MAX ROTATING EASTWARD AROUND BASE OF TROUGH SRN NM AS PER WHITE SANDS PROFILER AND MORNING RAOBS. AS ASSOCIATED VORT MAX APPROACHES...KINEMATIC AND THERMODYNAMIC PROFILES WILL BECOME MORE CONDUCIVE FOR DEEP MOIST CONVECTION. LOCAL LAPS...AS OF 2 PM...ALREADY INDICATING MINIMAL CONVECTIVE INHIBITION WEST WITH 1500 TO 2000 J/KG SURFACE BASED CAPE ALONG THE NM BORDER WHERE CLEAR SKIES HAVE PREVAILED SINCE MID MORNING. WITH LARGE SCALE ASCENT INCREASING...LAPSE RATES ARE PROGGED TO STEEPEN TO 7-8 DEG/KM BY 00Z ALONG THE NM BORDER...WITH MASS CONVERGENCE INCREASING ALONG SURFACE TROUGH AS LOW LEVEL WIND FIELD BACKS AHEAD OF SHORTWAVE. THUNDERSTORMS WILL DEVELOP ACROSS SE AND E NM NEXT FEW HOURS AND MOVE EAST AND NORTHEAST INTO THE SOUTH PLAINS. SEVERE THREAT WILL BE MINIMAL...BUT COULD SEE AN ISOLATED ROTATING CELL GIVEN DIRECTIONAL WIND SHEAR. INVERTED-V SOUNDINGS PROGGED SO AN ISOLATED SEVERE WIND GUST TO AROUND 60 KNOTS NOT OUT OF THE QUESTION EITHER ESP WEST THIS EVENING. NOT SURE OF AREAL COVERAGE...BUT GIVEN MODEL DEPICTION OF OMEGA FIELD AND SHARP MID LEVEL TROUGH...ACTIVITY MAY ORGANIZE INTO SQUALL LINE WITH INTENSITY DIMINISHING TOWARD MORNING AS IT MOVES EASTWARD ACROSS THE ROLLING PLAINS. WITH ALL OF THAT IN MIND...WILL GO WITH LIKELY POPS TONIGHT AREAWIDE. MAY KEEP POPS THRU TOMORROW AFTN EAST...BUT AS UPPER TROUGH MOVES EAST OF THE AREA...SHOULD SEE DRY CONDITIONS WITH NWLY UPPER FLOW. A LITTLE WARMER MONDAY GIVEN INCREASED INSOLATION AND RISING THICKNESSES. FCSTID = 06/JAMES .DAYS TWO THROUGH SEVEN... SHTWV TROF SLOW TO MOVE EAST AND MAY SEE SOME LINGERING STORMS ACROSS EASTERN COUNTIES MON EVE. WEAK RIDGING BUILDS IN BRIEFLY ON TUES BEFORE APPRCH OF NEXT SYSTEM. AS TROF AXIS DROPS SE ACROSS THE PLAINS ON WED...SFC LOW DVLPS IN THE PANHANDLES...WITH ANOTHER GOOD CHANCE OF TSTMS FOR THE SPLNS DURING THE DAY WED AND INTO THE NIGHT WITH THE PASSAGE OF THE COLD FRONT LATE WED/EARLY THURS. SYS IS QUICK TO MOVE OFF THURS IN VERY PROGRESSIVE PATTERN. STG UPPER LOW MOVING THROUGH MIDWEST FCST TO SEND ANOTHER COLD FRONT TOWARDS THE REGION BY SAT. TIMING STILL VERY UNCERTAIN WITH THIS FRONT...LEANED TOWARDS PUSHING PSG BACK TO SUN BUT KEPT FCST OF SAT PSG PER MODEL CONSENSUS. WITH LARGE TROF BEING CARVED OUT IN THE WEST...TRENDING TOWARDS COOL/WET WX SCENARIO FIRST PART OF NEXT WEEK. FCSTID = 33/CONDER FRIONA 58 83 59 84 / 70 10 10 10 TULIA 60 83 60 85 / 70 10 20 10 PLAINVIEW 60 84 61 86 / 70 10 20 10 LEVELLAND 61 86 61 86 / 60 10 10 10 LUBBOCK 62 86 62 86 / 60 10 20 10 BROWNFIELD 62 87 61 87 / 60 10 10 10 CHILDRESS 64 85 64 88 / 70 40 30 10 SPUR 64 86 63 87 / 60 40 20 10 ASPERMONT 67 86 65 90 / 60 40 30 10 .LBB...NONE.
Hazardous weather outlook, Sep 7, 5:49 AM CDT, 14 hours 18 minutes before
TXZ021>044-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CDT SUN SEP 7 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A MORTON TO BROWNFIELD LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN NEW MEXICO THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. THESE THUNDERSTORMS WILL THEN MOVE EAST ONTO THE SOUTH PLAINS. ENOUGH ATMOSPHERIC INSTABILITY MAY BE PRESENT...PARTICULARLY ACROSS THE SOUTHWESTERN SOUTH PLAINS...FOR THE STRONGEST STORMS TO PRODUCE LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 45 min |
| Sep 7, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.